It is supposed to - take the time to build up to it to reduce side effects.
I have trigeminal neuralgia - I tried that, keppra and topamax. You have to see which one will work for you with the least amount of side effects. Work up to each one slowly and take the least amount possible with the most effect.
It will take a while to build up and then determine if this is the medication for you - hopefully it will work, otherwise there are several other in the class to try. Good luck!
I have taken two types of gaba drugs, Neurontin and Lyrica, and they both killed my lumbar back pain that NO OTHER medicine touched, including a mild codeine medicine I take for my legs. The first one I took was Lyrica (sertraline) and OVERNIGHT my low back pain was gone. I really like that medicine. But at some point, it became so expensive (my private insurance didn't cover it as good as my current Medicare), that I had to go over to Neurontin. It stopped the pain, too, but my tummy had so much nausea, that I was so glad when I could finally switch back. I also refer to them as drugs for nerve pain, and if that's what you got, I really hope, too, that it takes it away for you like it did for me.
Neurontin in my opinion as a patient on it is a hit and miss. Sometimes it works for some things and other times it doesn't. I took it in 2003 for reflex sympathetic dystrophy of my right leg and it did absolutely nothing for the pain. Now I have unexplained full body nerve pain and it brings the pain down from a 10 to a 6 on most days and my dose is slowly being raised, so I suspect I will soon be relieved of the full body nerve pain. Thankfully gabapentin is the generic for neurontin, so if your pharmacy gives you the generic and you have decent insurance, you're only out a couple of bucks and a few days of pain if it doesn't work for you and then you can just try something else. I noticed a difference in my pain within 2 or 3 days. Good luck, I hope you get some pain releif soon :-)
I'm taking Gabapentin , generic for Neurontin . Yes it is helping me. I take a low dose of 300mg 3x a day. Without it my Chronic regional Pain Syndrome "CRPS" would take over my life. I Have my good and bad days.
What have they diagnosed you with to give your this prescription. Do they suspect CRPS?
Thanks for your responses,I checked into the hospital again with the unbearable burning and weakness in my legs and arms and back....they did an LP in Emergency which came back normal...then I was admitted...the next day a team of Neuro interns performed functional testing...testing my strength/coordination/Reflexes....Although I was (and still am) weak in my legs and to a lesser extent my arms...I guess I"m not weak enough to cause too much concern....all my reflexes are still brisk...and my coordination and vision is fine.....so they sent me to repeat my Brain and Spine MRI's...Again they came back normal....The next day they sent me for EMG and Nerve conduction tests(second time I've had these done)....this was also again somehow normal....They performed tons of blood work including :CBC/Electroytes, tsh, trp, liver panel,CRP,ESR and anything else they could think of.......after a week in hospital and nothing showing up in any tests...they decided to discharge me and let me follow up with the Neuro department from home....I wasn't very happy about this as I can't walk very well due to the weakness from the burning...and I'm often stuck in bed dealing with waves of sharp tingling and burning in my legs and back....I have appointments with a few Neurologists in the coming weeks....what's next?? A Nerve Biopsy? I don't know how long I can handle this...It's like being tortured....Anybody have any suggetions on what to do next??
Hi, I have all the same symptoms that you do and the only thing that brings me relief is vicodin or the generic hydrocodone. Of course these are narcotics and can be habit forming, so be careful. I'm still going to doctors trying to figure it all out.. I'm tending towards thinking it is fibromyalsia. But, I do sympethize with you. Sometimes I just feel like jumping off the space needle!!!!
My daughter is suffering the same symptoms. The gabapentin made a huge difference where other pain killers barely worked. I have talked to other people who have these symptoms and one thing you should look into is a tethered cord. They aren't always visable on the MRI's or the radiologist reading them sometimes doesn't have the experience to see them. Hope this helps.
Thanks for the info but sertraline is zoloft not lyrica, just as an FYI.Lyrica is also known as pregabalin..part of the same class as neurontin except lyrica is a control drug while gabapentin is not.I'm hoping the gabapentin kicks in soon because I need to get rid of this nerve pain
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.